First off, do you have a copy of your autoimmune tests…

Anonymous
November 21, 2010 at 9:36 pm

for the IGa IGg and so on? Some IVIG products have a lot more of a % of IGa and IGm than others… Which can cause reactions in about 10-40% of IG users [depending on who is reporting on it].
Sooo, Do you know which brand you are using? Go web up the complete prescribing information for that brand of IVIG…
Here is an example: URLhttp://www.gamunex.com/media/Gamunex_Prescribing_Info.pdfURL
On that first page are: Contraindications, warnings and adverse reactions. READ THESE AND MEMORIZE these…could save your life?
Next Call and talk to your doc about your reactions ASAP. Usually taking varied doses of Benedryl and/or Tylenol can get you thru the worst of it.
BUT for the hives! Do you have a dermatologist as one of your docs? If so, schedule an appt for the day after your next infusion! There are steroid topicals that can help the ‘rash’, and really help that ITCH! But this type of doc has to SEE the rash to treat it. It took me two tries to get to the derm. doc to see it and I then got topicals rite away! I’ve been ‘there’ and it IS scary! ????
USUALLY, the combo of Tyelenol and Benedryl do help? Maybe changing the brand you’re using of IVIG as well. ASK your doc and don’t give up yet! PLEASE.
Second for a good neuro? Go to USNews and World Report…they annually put out a TOP HOSPITALS review that’s pretty thorough…the go thru the various hospitals’ neuro docs to see who’s familiar with CIDP issues -Neurologist [ideally], but could be an immunologist or a rheumatologist as well. Read the bios and dig deep into their web sites and see what papers are published by them..gives you a handle on how they THINK about US….thus treat us!
Also? Ask your old Neuro who’d he would recommend to take over your care? Bet he’ll give you at least 2-4 names to check out and into…likely put a good word in to them for you as well!
Good luck, let us know and bless you for all your trials! It IS soo hard to get diagnosed, let alone treated! Keep trying!